Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Lower abdominal cramping, bleeding with foul smell after an abortion. Need to go to emergency?

i had an abortion last march 16th of this year though medical pills and everything seems to be normal.As expected, I had episodes of lower abdominal cramping that is tolerable and the blleding is not that heavy..It s just these past four days the bleeding changed from bright red to dark brown and started to ommit a foul smell..I never had a fever and uncontrollable pain.My next doctor appointment is not until next week and I m very concerned about it. Should i go to the ER or wait for a week for my follow up.
Asked On : Tue, 2 Apr 2013
Answers:  3 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
It seems that you have some retained products of conception after a medical abortion. This is common and you need to see your obstetrician who can check your uterus if necessary and do the needfull. It is also possible that you might have an infection.

It is unlikely that much will be done in the A and E unless you develop something that requires immediate intervention. Unless you develop increased discharge, bleeding or any other symptoms which make you feel unwell it might be better to wait for your appointment.
Answered: Tue, 2 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Omer's  Response
post therapeutic abortive vaginal infection....i made simpler for you.......u need antibiotics take them from er coz otherwise infection will spread upwards and then it will be difficult to eradicate......d&c is mostly required after therapeutic abortion.......
take care
Answered: Tue, 2 Apr 2013
I find this answer helpful
  User's Response
hello,, abdominal cramps r normally happens after abortion n bleeding also continues for a week or two,,,so dont worry,take a rest n wait for a week for ur follow up......
Answered: Tue, 2 Apr 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor